Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2019, 1:01 PM CDT for Jackson County, Smith County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 24, 2019, 1:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:36 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 24, 12:36 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1236 PM CDT Mon Jun 24 2019 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... This morning's shower and scattered thunderstorm activity is starting to pull out of Middle TN at update time. This complex had an interesting shape to it, almost an MCV-looking system, which is interesting for this afternoon's expected development. We're already beginning to see the makings of that development, coming over the TN River. Just showers now, this trough should be the focus for any convection this afternoon. The big question, at what point does it start to blossom? With the morning activity, it's looking very likely that it won't be until it gets east of I-65. In fact, some of the latest hi-res guidance suggest it could be east of the Cumberland Plateau before it reaches an air mass that would allow for convection to start. That said, I still think we'll see at least showers along this trough, and it should start expanding southward early this afternoon. As the environment has been worked over pretty well, synoptic forcing might be enough for a strong storm or two on the Plateau, but the likelihood of this seems to be less after our rain this morning. A pattern change is on the way and we'll talk about that more with the afternoon forecast package. && .AVIATION... 18Z TAF DISCUSSION. Chances for showers and thunderstorms will impact terminals this afternoon with the better chances at KCSV. MVFR cigs should give way to VFR cigs through the afternoon unless a passing shower/storm lowers cigs/vis briefly. There will be chances for fog overnight as well, especially at KCSV if showers impact the terminal, but models aren't completely on board just yet. West and southwest winds will be around 10 to 15 knots with gusts up to 25 knots possible this afternoon before calming down to around 5 to 10 knots this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Jun 24, 7:20 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 720 AM CDT Mon Jun 24 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-251230- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 720 AM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Thunderstorms are expected to strengthen this afternoon east of I-65. The main concerns will be damaging wind gusts and hail. Isolated flooding may also become a concern in areas that saw rainfall last night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. 27
In the hours before
Special weather statement, Jun 24, 7:31 AM CDT, 5 hours 30 minutes before
Special Weather Statement National Weather Service Nashville TN 731 AM CDT Mon Jun 24 2019 TNZ057>060-241315- Hickman TN-Williamson TN-Lewis TN-Maury TN- 731 AM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHERN MAURY...SOUTHWESTERN WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 815 AM CDT... At 731 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Hohenwald, moving northeast at 35 mph. Winds in excess of 30 mph will be possible with this storm, along with heavy rainfall. Locations impacted include... Columbia, Spring Hill, Mount Pleasant, Thompson's Station, Fairview, Santa Fe, Gordonsburg, Hampshire, Primm Springs, Williamsport and Leipers Fork. This includes the following highways... Interstate 65 between mile markers 52 and 56. Interstate 840 between mile markers 8 and 27. LAT...LON 3546 8738 3559 8752 3600 8714 3576 8681 TIME...MOT...LOC 1231Z 228DEG 32KT 3558 8739 27
Special weather statement, Jun 24, 12:01 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
1201 PM CDT Mon Jun 24 2019
TNZ008-009-028>030-241745-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
1201 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
UNTIL 1245 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hartsville, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Lafayette, Carthage, Hartsville, Red Boiling Springs, South
Carthage, Dixon Springs, Pleasant Shade and Dickerson Chapel
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3662 8580 3637 8583 3634 8583 3629 8585
3628 8584 3624 8584 3619 8630 3635 8638
TIME...MOT...LOC 1701Z 246DEG 31KT 3631 8625
BarnwellSpecial weather statement, Jun 24, 12:41 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
1241 PM CDT Mon Jun 24 2019
TNZ010-011-031-033-241830-
Overton TN-Pickett TN-Clay TN-Jackson TN-
1241 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN
PICKETT...JACKSON AND CLAY COUNTIES UNTIL 130 PM CDT...
At 1241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tompkinsville to 7 miles west of
Gainesboro. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Wolf River Dock, Moss,
Whitleyville, Dale Hollow Lake and Standing Stone State Park.
LAT...LON 3662 8508 3638 8512 3634 8549 3632 8584
3662 8579 3661 8550 3663 8527
TIME...MOT...LOC 1741Z 258DEG 30KT 3672 8578 3635 8579
27Special weather statement, Jun 24, 12:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1247 PM CDT Mon Jun 24 2019
TNZ009-028-030>032-241830-
Putnam TN-Wilson TN-Jackson TN-Macon TN-Smith TN-
1247 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...JACKSON...NORTHEASTERN
WILSON...SOUTHEASTERN MACON AND WEST CENTRAL PUTNAM COUNTIES UNTIL
130 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Carthage, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Carthage, Gainesboro, Gordonsville, Hickman, South Carthage,
Whitleyville, Dixon Springs, Granville and Pleasant Shade.
This includes Interstate 40 between mile markers 247 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3650 8570 3649 8565 3620 8555 3611 8616
3630 8614 3630 8612 3636 8608 3639 8600
3639 8598 3641 8598 3651 8576 3650 8575
3650 8572 3652 8574 3652 8570
TIME...MOT...LOC 1747Z 241DEG 37KT 3623 8609
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:00 PM CDT | Special Weather Statement | OHX | Montgomery | 45 min |
| Jun 23, 7:39 PM CDT | Special Weather Statement | OHX | Robertson | 51 min |
| Jun 24, 12:13 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 47 min |
| Jun 24, 1:37 AM CDT | Special Weather Statement | OHX | Maury | 23 min |
| Jun 24, 3:48 AM CDT | Special Weather Statement | OHX | Humphreys | 27 min |
| Jun 24, 4:05 AM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 115 min |
| Jun 24, 4:15 AM CDT | Special Weather Statement | OHX | Dickson, Hickman | 45 min |
| Jun 24, 5:00 AM CDT | Special Weather Statement | OHX | Williamson | 30 min |
| Jun 24, 6:22 AM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Jun 24, 6:39 AM CDT | Special Weather Statement | OHX | Maury | 36 min |
| Jun 24, 7:09 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Lewis | 3 hr |
| Jun 24, 7:31 AM CDT | Special Weather Statement | OHX | Maury | 44 min |
| Jun 24, 12:01 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 44 min |
| Jun 24, 12:41 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Jun 24, 12:47 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 43 min |
| Jun 24, 1:14 PM CDT | Special Weather Statement | OHX | Putnam | 46 min |
| Jun 24, 1:31 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| Jun 24, 1:34 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 41 min |
| Jun 24, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 47 min |
| Jun 24, 2:01 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 44 min |
| Jun 24, 2:21 PM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 24, 2:44 PM CDT | Special Weather Statement | OHX | Fentress, White | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.